I think everyone should see an endocrinologist at least every few years. They are the only doctors who seem to monitor those things properly (bones, glands, hormone and sugar levels, etc.). Mine is more knowledgeable about hepC and its tx than any of my other doctors. I really feel like she's the only doctor I have who is proactive and trying to keep me healthy (the others only want to see me if I'm sick).
Good luck with the parathyroid. I have a friend who has that problem.
newleaf i also was in the boc trial. 5 months eot. my problem is my hands.stiffness and pain. esp. at night. as long as i stat busy. pain is not there. do you know what this could be?
I just know what hyperparathyroidism does, since that's what I'm researching lately. Since it causes the bones to throw extra calcium into the blood, that calcium builds up in places it should not be. You should have your calcium levels from TX. What were your numbers?
Joint pain was one of the effects of having an overactive parathyroid. Also kidney stones and atherosclerosis (hardening of the arteries from calcium build-up). We have a lot of unexplained joint pain in this forum and I'm wondering if it might be related to this.
so how do you repair the vit d difficiency?
Taking calcium without magnesium is useless.
High Stomach Acid is of equal concern since it will frequently result in calcium and/or magnesium loss.
this is why i dissolve magnesium in water and spray it on my skin,,,by passing the stomach acids
Once the diarrhea is gone, you should be absorbing nutrients through the intestines again. After mine straightened out I took (still taking) 1200 units of D3 and raised my D levels from 32 (low) to 43 (normal) in just 3 mos. Endo said that bone loss from D deficiency was repairable. Of course it can take a year or 2 to bring the bone density back to normal levels but beats a permanent future of swiss cheese bones and fractures.
Rocker, people whose parathyroid hormone levels are too high should not take calcium at all. They already have too much & it makes everything much worse.
You mean taking calcium supps ?...but we have to have some calcium i would think from foods..i get all my vitamins and minerals from foods now...i havnt taken a multivitamin for over a year...but i do use epson salts in my water and sprays for magnesium absorbtion.My food intake takes care of all my minerals fats and vitamins.
Rocker, the point is that HCV TX, which is well known as a thyroid killer, MAY damage your parathyroid glands, too. If it does, the parathyroid will make too much hormone, which will destroy your bones and put so much calcium in your blood that it will cause kidney stones, joint pain, hardening arteries and stroke if you don't figure it out soon after it happens. Adding more calcium will hurt you faster.
If you discover osteoporosis after TX, check it out, don't take more calcium automatically.
WOW...TX can cause bone loss....i didn t see this isn the list of pssible side effects.
Great advice. I was told recently was diagnosed with severe osteopenia. I will have the parathyroid test.
On my 12 wk of treatment, still have no voice and have not been at work for a wk. Taking nexium, no coffee, chocolate, tom sauce, etc, (no fun)!
Is acid reflux a common SX with treatment?
I too have bone loss after TX. I'm 55 years old and I'm just a hair of a point short of being full-blown osteoporosis. I posted about this on another Hep C forum where I have a couple of very good female friends that are my same age and they went through TX for the same length of time that I did at about the same time I did. After I found out about my osteopenia, I suggested they get tested. They did get their bone density tests and they found out that they also have osteoporosis now.
I talked to my GI's NP about this and she is adamant that this is not from the TX meds but I don't know how this can all be coincidence. Me, my two friends from another forum and Newleaf...all osteoporosis at a very young age developing right after Hep C tx??? I had a normal bone density test prior to TX. I asked my NP to report my osteopenia to the drug company but she didn't act like she was going to.